Nonparametric autocovariance estimation from censored time series by Gaussian imputation

Jung Wook Park, Marc Genton, Sujit K. Ghosh

Research output: Contribution to journalArticlepeer-review

2 Scopus citations

Abstract

One of the most frequently used methods to model the autocovariance function of a second-order stationary time series is to use the parametric framework of autoregressive and moving average models developed by Box and Jenkins. However, such parametric models, though very flexible, may not always be adequate to model autocovariance functions with sharp changes. Furthermore, if the data do not follow the parametric model and are censored at a certain value, the estimation results may not be reliable. We develop a Gaussian imputation method to estimate an autocovariance structure via nonparametric estimation of the autocovariance function in order to address both censoring and incorrect model specification. We demonstrate the effectiveness of the technique in terms of bias and efficiency with simulations under various rates of censoring and underlying models. We describe its application to a time series of silicon concentrations in the Arctic.

Original languageEnglish (US)
Pages (from-to)241-259
Number of pages19
JournalJournal of Nonparametric Statistics
Volume21
Issue number2
DOIs
StatePublished - Feb 1 2009

Keywords

  • Censoring
  • Gibbs sampling
  • Imputation
  • Nonparametric estimation
  • Truncated multivariate normal distribution

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint

Dive into the research topics of 'Nonparametric autocovariance estimation from censored time series by Gaussian imputation'. Together they form a unique fingerprint.

Cite this